Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes numbness and swelling at Methamphetamine injection site?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2006
Answered : 544 Questions
Question
I shot methamphetamine into my right wrist approximately 3 inches below my thumb. After doing a shot I notice that I cannot move my 4 finger and thumb and they were going numb as well as swelling in the injection site . It also hurts very badly to stretch out my two fingers.
Posted Sun, 17 Aug 2014 in Lump
 
 
Answered by Dr. Vinay Bhardwaj 1 hour later
Brief Answer:
You need to get to ER or Urgent Care

Detailed Answer:
Hi XXXX, Thanks for coming to HealthCareMagic. I understand you must be anxious about this. But my fear is that you have injured either a nerve or a tendon in your hand. In this case, permanent damage may limit your future dexterity and coordination.

Hopefully, there is nothing to worry about, but my first recommendation is to get to you Local ER or Urgent Care Facility.

In the meantime: Lets discuss First Aid. Please put some ice in a plastic bag and wrap it in a thin towel or handkerchief. Apply it to the injection site for 10 minutes at a time and then release it for 5. I would also strongly suggest you apply an antibacterial ointment like Neosporin to the injection site. Don't try and inject anything else.

I hope this helps. Let me know whats on your mind and feel free to ask a follow-up question.

Vinay
Above answer was peer-reviewed by
 
Follow-up: What causes numbness and swelling at Methamphetamine injection site? 14 hours later
Thank you for your answer. I started to regain feeling about an hour later. It is still extremely sore and a little swollen at injection site, but overall feels a lot better. Is their anything I need to keep an eye out for?
 
 
Answered by Dr. Vinay Bhardwaj 8 hours later
Brief Answer:
Pain and skin color changes.

Detailed Answer:
Hi again XXXX, Thanks for following up. I'm glad the injection site feels better. You may have escaped any major injury.

Keep looking out for increasing pain, swelling, redness or darkening of the skin. If any of these things happen, you'll know it because the pain will be worse as well. At that point you will need to be seen by a doctor.

Hope this helps,

Vinay

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor